| Catalog Number |
AX1000 |
| Medical Device Problem Code |
Contamination (1120)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
10/06/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The device logs and the transfer set have been received for evaluation.The investigation is currently ongoing.A follow-up will be submitted when the investigation results become available.
Event or Problem Description
As per user facility: bubbles were noticed on line 21.During re-priming of the line it was observed that the manifold was sucking fluid (mvi) from the manifold's common fluid path up through the source tubing towards the source solution on port 21.The pump was immediately stopped and the bag was scrapped.There was no patient involvement.
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The device logs and the transfer set were received for evaluation.A review of the software logs indicates the user was attempting to prime line 21 numerous times.There was either no weight or very minimal weight being added to the scale.This was likely due to bubbles.Both lines 21 and 15 were primed in succession.This indicates that the user may have been experiencing either air in the line or a kink on line 21.The reason some residual infuvite (vitamin) may have been observed in line 21 is due to infuvite being present in the common volume due to the priming of line 15.Once the back pressure (or kink) was released from line 21, infuvite was able to be sucked (pulled) back into the line due to the vacuum generated from the priming process and the density of the two fluids, specifically, potassium phosphate and infuvite.This does not appear to be a defect of the transfer set or the device, but rather related to user influence or setup while priming.One used transfer set with packaging was returned for evaluation.Visual examination of the transfer set noted amber colored fluid present micro lines 21, 15, and 16.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.If additional pertinent information becomes available a follow-up report will be filed.